Tennessee, 2021

Tornadoes and Hail in Tennessee, March 25, 2021

March 25, 2021 · NWS OHX · 30 events in 11 counties and zones

A potent weather system on March 25, 2021 led to an outbreak of supercells and tornadoes across Mississippi, Alabama, Georgia, and Tennessee, some of which were strong to violent. Across Middle Tennessee, a left-moving or anticyclonic supercell caused dozens of reports of large hail and wind damage from the Nashville metro northward to the Kentucky border during the afternoon.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
5
Property damage
$1.2 million
Crop damage
None recorded
Events
30

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OHX wrote it up.

A potent weather system on March 25, 2021 led to an outbreak of supercells and tornadoes across Mississippi, Alabama, Georgia, and Tennessee, some of which were strong to violent. Across Middle Tennessee, a left-moving or anticyclonic supercell caused dozens of reports of large hail and wind damage from the Nashville metro northward to the Kentucky border during the afternoon. Later in the evening, additional supercell thunderstorms developed and spawned three tornadoes in Wayne, Lewis, Lawrence, and Rutherford Counties, as well as more reports of hail and wind damage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before the first event at Mar 25, 2:04 PM CST, 36 minutes earlier.

Area forecast discussion, Mar 25, 2:04 PM CST, 36 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
304 PM CDT Thu Mar 25 2021

.DISCUSSION...

Forecast today kind of feels like a wait and see type of day. We
have been very stable this morning...but looking at satellite that
should be changing in the next couple of hours. Td are in the low
60s.  CAM models indicate that instability and helicity will be
here...just waiting for storms to pop. Will be sending up a 21Z
sounding to sample atmosphere as the area continues to
destabilize.

Rainfall so far today has been very minimal...and not sure the
flash flood watch will materialize. Will leave the watch in place
for any training storms.

Once the storms move out it will still be windy with the mid level
jet. Will keep the wind advisory from 4 pm through 4 am.

Tomorrow looks dry and seasonable. No real temperature drop behind
the front. The next round of rain and storms will be Saturday. SPC
has place the area under a slight for the day. Will continue to
watch...but no need to panic.

Sunday and Monday will be dry. Extended models are in a bit of a
disagreement with the next system on Wednesday/Wednesday night as
far as how it tilts and strength. Chance pops for now.

Temps look to be normal or slightly above.

&&

.AVIATION...
18Z TAF DISCUSSION.

Aviation conditions will deteriorate today as showers and storms
move into Middle Tennessee from the south. Winds are expected to
be gusty out of the south by 21z and into the overnight hours. Of
course if storms directly impact taf sites, expect strong to
severe winds. Tornadoes and hail are also possible with any storms
that develop this afternoon through this evening. In addition to
gusty surface winds, a low level jet will increase winds at 2000
feet to around 50 to 60 knots from around 21z to 00z today. MVFR
cigs will be in place for most of the afternoon and overnight,
but should give way to scattered high clouds Friday morning.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      51  68  48  73  60 /  80   0  40  70 100
Clarksville    49  66  46  73  54 /  80   0  10  70  90
Crossville     49  65  46  68  58 / 100   0  50  70  90
Columbia       48  69  48  73  59 /  80   0  50  70  90
Lawrenceburg   48  68  49  72  60 / 100   0  50  70  80
Waverly        48  68  49  73  56 /  80   0  20  70  90

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch until 1 AM CDT Friday for Bedford-Cannon-
Cheatham-Clay-Coffee-Cumberland-Davidson-De Kalb-Dickson-
Fentress-Giles-Grundy-Hickman-Houston-Humphreys-Jackson-Lawrence-
Lewis-Macon-Marshall-Maury-Montgomery-Overton-Perry-Pickett-
Putnam-Robertson-Rutherford-Smith-Stewart-Sumner-Trousdale-Van
Buren-Warren-Wayne-White-Williamson-Wilson.

Wind Advisory until 4 AM CDT Friday for Bedford-Cannon-Cheatham-
Clay-Coffee-Cumberland-Davidson-De Kalb-Dickson-Fentress-Giles-
Grundy-Hickman-Houston-Humphreys-Jackson-Lawrence-Lewis-Macon-
Marshall-Maury-Montgomery-Overton-Perry-Pickett-Putnam-Robertson-
Rutherford-Smith-Stewart-Sumner-Trousdale-Van Buren-Warren-Wayne-
White-Williamson-Wilson.

&&

DISCUSSION......12
AVIATION........11
Hazardous weather outlook, Mar 25, 4:08 AM CST, 10 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
508 AM CDT Thu Mar 25 2021

TNZ005>011-023>034-056>066-075-077>080-093>095-261015-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
508 AM CDT Thu Mar 25 2021

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

Severe thunderstorms are likely this afternoon and evening across all
of Middle TN. The first of two rounds of severe storms could occur
this afternoon, between 1 and 6 pm, west of I-65. These storms could
contain strong, long-track tornadoes, large hail and could produce flash
flooding. The second round will be a broken line of storms that is
expected to cross the TN River around 6 pm and exit the Plateau by 11
pm. This broken line will carry the potential for damaging straight
line winds, large hail, flash flooding and multiple tornadoes.

A Flash Flood Watch is in effect for all of Middle TN until 1 AM
Friday.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Strong to severe storms are possible on Saturday across all of Middle
TN. Damaging wind gusts and hail are the main threats with these
storms.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will be needed. Please relay any information
about observed severe weather to the NWS while following all local,
state, and CDC guidelines.

27

In the hours before

Special weather statement, Mar 25, 2:15 PM CST, 25 minutes before
Special Weather Statement
National Weather Service Nashville TN
315 PM CDT Thu Mar 25 2021

TNZ061-094-095-252045-
Lawrence TN-Giles TN-Marshall TN-
315 PM CDT Thu Mar 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MARSHALL...SOUTHEASTERN
LAWRENCE AND GILES COUNTIES UNTIL 345 PM CDT...

At 315 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles south of Pulaski, moving northeast at 80 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Pulaski, Cornersville, Elkton, Minor Hill, Lynnville, Goodspring,
Frankewing and Prospect.

This includes Interstate 65 between mile markers 3 and 28.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Tornado Watch remains in effect until 800 PM CDT for Middle
Tennessee.

LAT...LON 3500 8737 3541 8702 3538 8663 3536 8660
      3533 8660 3531 8668 3525 8675 3526 8683
      3508 8683 3499 8693
TIME...MOT...LOC 2015Z 218DEG 68KT 3503 8705

Rose
Special weather statement, Mar 25, 2:31 PM CST, 9 minutes before
Special Weather Statement
National Weather Service Nashville TN
331 PM CDT Thu Mar 25 2021

TNZ064-065-077>080-252100-
Coffee TN-Van Buren TN-Grundy TN-De Kalb TN-Warren TN-White TN-
331 PM CDT Thu Mar 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DE KALB...
NORTHWESTERN VAN BUREN...WARREN...NORTHEASTERN COFFEE...NORTHWESTERN
GRUNDY AND SOUTHWESTERN WHITE COUNTIES UNTIL 400 PM CDT...

At 331 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles northeast of Manchester, moving northeast at 55 mph.

Penny size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
McMinnville, Morrison, Doyle, Viola, Rock Island State Park and
Summitville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3540 8590 3551 8607 3599 8568 3582 8542
TIME...MOT...LOC 2031Z 217DEG 49KT 3552 8592

Rose

The radar

The Northeast Alabama radar (KHTX), 80 km away, was scanning. The volume nearest the first event began at 20:41 UTC.

Open the radar archive at this moment

Event by event

12 hail, 12 thunderstorm wind, 6 tornado. Local standard time, as filed.

Hail, Warren

When
March 25, 2:40 PM CST
Where
Warren County, 3 mi NE of Morrison
Measured
0.88 in hail
Reported by
Social Media
Coordinates
35.631, -85.882

TSpotter report of nickel sized hail near Morrison.

Thunderstorm Wind, Marshall

When
March 25, 2:45 PM CST
Where
Marshall County, 1.87 mi SW of Clay Hill
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Amateur Radio
Coordinates
35.555, -86.707

A box truck was flipped over 2.5 miles south of Henry Horton State Park.

Hail, Williamson

When
March 25, 3:10 PM CST
Where
Williamson County, Bending Chestnut
Measured
1 in hail
Reported by
Social Media
Coordinates
35.870, -87.100

TSpotter report of quarter size hail in Bending Chestnut.

Hail, Williamson

When
March 25, 3:15 PM CST
Where
Williamson County, 1.57 mi WNW of Franklin
Measured
1 in hail
Reported by
Social Media
Coordinates
35.925, -86.927

Social media report of quarter size hail in Westhaven.

Hail, Williamson

When
March 25, 3:20 PM CST
Where
Williamson County, 2.07 mi N of Berrys Chapel
Measured
1.25 in hail
Reported by
Social Media
Coordinates
36.000, -86.886

TSpotter report of half dollar sized hail in Grassland.

Thunderstorm Wind, Davidson

When
March 25, 3:27 PM CST
Where
Davidson County, 1.09 mi E of Oak Hill
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Social Media
Coordinates
36.101, -86.800

TSpotter report of trees and power lines down in Green Hills at Shackleford Road and Granny White Pike.

Hail, Davidson

When
March 25, 3:28 PM CST
Where
Davidson County, 0.53 mi NE of Oak Hill
Measured
1.5 in hail
Reported by
Social Media
Coordinates
36.106, -86.814

Several tSpotter reports of quarter to half dollar size hail in Green Hills.

Hail, Davidson

When
March 25, 3:29 PM CST
Where
Davidson County, 1.61 mi NE of Oak Hill
Measured
1.5 in hail
Reported by
Social Media
Coordinates
36.118, -86.801

TSpotter report of 1.5 hail near the intersection of Brightwood Avenue and Lombardy Avenue.

Thunderstorm Wind, Davidson

When
March 25, 3:29 PM CST
Where
Davidson County, 0.59 mi NW of Berry Hill
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Social Media
Coordinates
36.125, -86.779

TSpotter report of a large tree down on a home off of Elliott Avenue and Inverness Avenue.

Hail, Davidson

When
March 25, 3:30 PM CST
Where
Davidson County, Forest Hills
Measured
1.25 in hail
Reported by
Social Media
Coordinates
36.070, -86.850

TSpotter report of 1.25 hail in Forest Hills.

Thunderstorm Wind, Davidson

When
March 25, 3:30 PM CST to 3:35 PM CST
Where
Davidson County, 1.86 mi SE of Nashville to 0.29 mi WSW of Maplewood
Measured
74 kt (85 mph) estimated gust
Property damage
$500,000
Reported by
NWS Storm Survey
Coordinates
36.148, -86.760

A 6 mile long by 1/2 mile wide microburst caused severe wind damage from the Napier area just southeast of downtown Nashville NNE across East Nashville and Inglewood. Numerous large trees were blown down, including several that fell onto and blocked I-40/I-24 near Fairfield Avenue. Other trees fell onto homes, including one house in the Napier area that completely collapsed from the weight of a fallen tree. Another historic home under renovation in East Nashville was blown down. Many warehouse buildings and other businesses also sustained significant roof and exterior damage, and several power poles and lines were also blown down. Winds were estimated up to 85 mph.

Thunderstorm Wind, Davidson

When
March 25, 3:32 PM CST
Where
Davidson County, 2.26 mi WSW of Nashville Cornelia F
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Social Media
Coordinates
36.168, -86.738

A large tree was reported down on 19th Street and Eastside Avenue.

Thunderstorm Wind, Davidson

When
March 25, 3:32 PM CST
Where
Davidson County, 1.61 mi ESE of Nashville
Measured
60 kt (69 mph) estimated gust
Property damage
$5,000
Reported by
Social Media
Coordinates
36.162, -86.753

Windows were broken and exterior damage occurred to the Marshall & Bruce Printing Co. building on Davidson Street in East Nashville.

Thunderstorm Wind, Davidson

When
March 25, 3:32 PM CST
Where
Davidson County, 2.06 mi E of Nashville
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Social Media
Coordinates
36.165, -86.743

Large trees down across Shelby Park in East Nashville.

Thunderstorm Wind, Davidson

When
March 25, 3:33 PM CST
Where
Davidson County, 1.08 mi WNW of Nashville Cornelia F
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Social Media
Coordinates
36.184, -86.719

Tree limbs and power lines down near Rosebank Elementary School.

Thunderstorm Wind, Davidson

When
March 25, 3:34 PM CST
Where
Davidson County, 1.6 mi WNW of Nashville Cornelia F
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Social Media
Coordinates
36.189, -86.726

Large trees down in East Nashville near Riverside Drive and Carter Avenue.

Hail, Davidson

When
March 25, 3:36 PM CST
Where
Davidson County, 1.44 mi NW of Inglewood
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
36.232, -86.751

Trained spotter reported half dollar size hail on Maplewood Trace by Maplewood High School.

Thunderstorm Wind, Davidson

When
March 25, 3:36 PM CST
Where
Davidson County, 0.51 mi WSW of Maplewood
Measured
60 kt (69 mph) estimated gust
Property damage
$5,000
Reported by
Social Media
Coordinates
36.227, -86.729

TSpotter report of multiple large trees down on Burrus Street and Porsha Drive between Curdwood Blvd and Broadmoor Drive in Inglewood.

Hail, Davidson

When
March 25, 3:42 PM CST
Where
Davidson County, Goodlettsville
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
36.320, -86.720

Quarter size hail reported in Goodlettsville.

Hail, Sumner

When
March 25, 3:51 PM CST
Where
Sumner County, Cottontown
Measured
1.5 in hail
Reported by
Social Media
Coordinates
36.450, -86.530

TSpotter report of 1.5 hail in Cottontown.

Hail, Sumner

When
March 25, 3:52 PM CST
Where
Sumner County, 2.9 mi SSE of Cherry Mound Arpt
Measured
2 in hail
Reported by
Social Media
Coordinates
36.494, -86.593

TSpotter report of 2 hail near Cottontown in the 37048 zip code.

Hail, Sumner

When
March 25, 3:57 PM CST
Where
Sumner County, Portland
Measured
1.5 in hail
Reported by
Social Media
Coordinates
36.580, -86.520

TSpotter report of 1.5 hail in Portland.

Thunderstorm Wind, Sumner

When
March 25, 3:59 PM CST to 4:03 PM CST
Where
Sumner County, 1.24 mi NW of Corinth to 1.49 mi NNW of Highland
Measured
74 kt (85 mph) estimated gust
Injuries
4 direct, 0 indirect
Property damage
$200,000
Reported by
NWS Storm Survey
Coordinates
36.594, -86.444

A 4 mile long by 1 mile wide microburst caused severe wind damage east of Portland from Meadows Road northward to the Kentucky border. In the area around Cook Road and Highway 259, dozens of trees were blown down with some falling onto houses and blocking roads. Several homes suffered roof and exterior damage, and numerous barns and outbuildings were damaged or destroyed. Four injuries were reported in this area. Winds were estimated up to 85 mph.

Tornado, Wayne

When
March 25, 6:30 PM CST to 6:42 PM CST
Where
Wayne County, 2.42 mi W of Forty Eight Creek Br to 4.96 mi NNE of North Highland
Rating
EF2
Path length
8.95 mi
Path width
350 yd
Continued into
Lewis, Tn (OHX)
Injuries
1 direct, 0 indirect
Property damage
$300,000
Reported by
NWS Storm Survey
Coordinates
35.334, -87.713

A strong EF-2 tornado touched down just northeast of the city of Waynesboro between Highway 64 and Highway 99. The tornado increased in intensity rapidly as it tracked through neighborhoods along Highway 99. A few trees and outbuildings were blown down and destroyed at the beginning of the track before the tornado moved across Steele Street, Hassell Drive, High Street, and Natural Bridge Road, taking the roofs off several homes and causing one minor injury. Five high power TVA electrical steel poles were bent to the ground in this area, knocking out power to all of Wayne County. Continuing northeastward, the tornado destroyed a barn on York Road and damaged several homes on Fortyeight Creek Road. The tornado then moved through rural, forested and hilly terrain with few roads for a total of 22.2 miles across northeast Wayne, extreme southern Lewis, and extreme northwestern Lawrence Counties, blowing down hundreds of trees before finally lifting around 4 miles northwest of Summertown.

Tornado, Lewis

When
March 25, 6:42 PM CST to 6:52 PM CST
Where
Lewis County, 3.54 mi S of Voorhies to 2.03 mi ENE of Napier
Rating
EF0
Path length
7.8 mi
Path width
100 yd
Continued into
Lawrence, Tn (OHX)
Property damage
$20,000
Reported by
NWS Storm Survey
Coordinates
35.399, -87.575

A strong EF-2 tornado touched down just northeast of the city of Waynesboro between Highway 64 and Highway 99. The tornado increased in intensity rapidly as it tracked through neighborhoods along Highway 99. A few trees and outbuildings were blown down and destroyed at the beginning of the track before the tornado moved across Steele Street, Hassell Drive, High Street, and Natural Bridge Road, taking the roofs off several homes and causing one minor injury. Five high power TVA electrical steel poles were bent to the ground in this area, knocking out power to all of Wayne County. Continuing northeastward, the tornado destroyed a barn on York Road and damaged several homes on Fortyeight Creek Road. The tornado then moved through rural, forested and hilly terrain with few roads for a total of 22.2 miles across northeast Wayne, extreme southern Lewis, and extreme northwestern Lawrence Counties, blowing down hundreds of trees before finally lifting around 4 miles northwest of Summertown.

Tornado, Lawrence

When
March 25, 6:52 PM CST to 6:54 PM CST
Where
Lawrence County, 3.99 mi WNW of Barnesville to 2.62 mi NW of Barnesville
Rating
EF0
Path length
2.28 mi
Path width
100 yd
Continued into
Lewis, Tn (OHX)
Property damage
$10,000
Reported by
NWS Storm Survey
Coordinates
35.444, -87.449

A strong EF-2 tornado touched down just northeast of the city of Waynesboro between Highway 64 and Highway 99. The tornado increased in intensity rapidly as it tracked through neighborhoods along Highway 99. A few trees and outbuildings were blown down and destroyed at the beginning of the track before the tornado moved across Steele Street, Hassell Drive, High Street, and Natural Bridge Road, taking the roofs off several homes and causing one minor injury. Five high power TVA electrical steel poles were bent to the ground in this area, knocking out power to all of Wayne County. Continuing northeastward, the tornado destroyed a barn on York Road and damaged several homes on Fortyeight Creek Road. The tornado then moved through rural, forested and hilly terrain with few roads for a total of 22.2 miles across northeast Wayne, extreme southern Lewis, and extreme northwestern Lawrence Counties, blowing down hundreds of trees before finally lifting around 4 miles northwest of Summertown.

Tornado, Lewis

When
March 25, 6:54 PM CST to 6:59 PM CST
Where
Lewis County, 4.3 mi ENE of Napier to 7.39 mi ENE of Napier
Rating
EF0
Path length
3.09 mi
Path width
100 yd
Property damage
$20,000
Reported by
NWS Storm Survey
Coordinates
35.458, -87.412

A strong EF-2 tornado touched down just northeast of the city of Waynesboro between Highway 64 and Highway 99. The tornado increased in intensity rapidly as it tracked through neighborhoods along Highway 99. A few trees and outbuildings were blown down and destroyed at the beginning of the track before the tornado moved across Steele Street, Hassell Drive, High Street, and Natural Bridge Road, taking the roofs off several homes and causing one minor injury. Five high power TVA electrical steel poles were bent to the ground in this area, knocking out power to all of Wayne County. Continuing northeastward, the tornado destroyed a barn on York Road and damaged several homes on Fortyeight Creek Road. The tornado then moved through rural, forested and hilly terrain with few roads for a total of 22.2 miles across northeast Wayne, extreme southern Lewis, and extreme northwestern Lawrence Counties, blowing down hundreds of trees before finally lifting around 4 miles northwest of Summertown.

Tornado, Rutherford

When
March 25, 7:11 PM CST to 7:14 PM CST
Where
Rutherford County, 2.17 mi NW of Rocky Fork to 1.78 mi NW of Rock Spgs
Rating
EF1
Path length
2.23 mi
Path width
100 yd
Property damage
$50,000
Reported by
NWS Storm Survey
Coordinates
35.950, -86.610

A brief EF-1 tornado touched down in western Smyrna and moved northeast through a residential area along Rock Springs Road. Dozens of houses sustained minor to moderate roof damage in 3 different neighborhoods. The tornado lifted just before reaching I-24.

Tornado, Wilson

When
March 25, 7:25 PM CST to 7:28 PM CST
Where
Wilson County, 1.78 mi SE of Vesta to 1.81 mi WNW of Hurricane
Rating
EF0
Path length
3.2 mi
Path width
75 yd
Property damage
$50,000
Reported by
NWS Storm Survey
Coordinates
36.050, -86.400

A brief EF-0 tornado touched down near the Nashville Superspeedway and continued northeast, lifting just before reaching Highway 231 and the Cedars of Lebanon State Park. Mostly downed trees and broken large branches were observed. Several outbuildings had some minor roof damage including a few barns.

Thunderstorm Wind, Bedford

When
March 25, 8:22 PM CST
Where
Bedford County, 1.32 mi WNW of Mt Herman
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Social Media
Coordinates
35.380, -86.500

Tree and power lines were blown down on Hawthorne Hill Road.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2021Every state in 2021This day in weather historyThe tornado archive for Tennessee, 2021Warnings in Tennessee, March 2021

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 950155, 950156, 950157, 950162, 950159, 950181, 950164, 950187, 950193, 950163, 950169, 950174, 950178, 950194, 950172, 950197, 950171, 950186, 950179, 950182, 950195, 950196, 950191, 950348, 950349, 950350, 950351, 950346, 950347, 950198.